| Model Number |
ZLB00 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Dry Eye(s) (1814); Halo (2227); No Code Available (3191)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The exact date of onset of symptoms is unknown.The lens remains implanted.(b)(4).Device evaluation: the product testing could not be performed because the product was not returned for evaluation.Device inspection could not be performed, therefore the reported complaint could not be confirmed.Manufacturing record review: manufacturing records were reviewed and the device was manufactured according to specification.A search on complaints revealed no similar complaints were received for this production order number to date.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
Event or Problem Description
A report was received that following a cataract extraction with a tecnis 1 multifocal (tmf) model zlb00 intraocular lens (iol) procedure, a patient experienced dry eye, glare and halos.A description from the patient indicated that cataract procedure for both eyes (ou) was performed in (b)(6) 2016.Although, the patient was no longer dependent on glasses, dry eye had developed and had major problems with glare and halos immediately after the procedure and could not drive at night.The surgery center performed a yag procedure on ou to resolve the halos and glare.The patient commented that the yag procedure had no effect on relieving the glare or halos.The dryness was addressed with permanent lower punctal plugs in both eyes and restasis was prescribed in (b)(6) 2016.The patient noted on using restasis and punctal plugs inserted had greatly helped with the dry eyes.The patient indicated the problems/symptoms that had developed have greatly impeded the ability to drive after dark and recently having issues with a wax paper like vision during the day.The surgery center indicated there is no plan to explant the lenses and the patient was last seen on (b)(6) 2017.The surgeon explained to the patient that it was necessary to give it some time for neuroadaptation.The surgeon plans to prescribe night time eye glasses for the glare and will need to come back again after 3 months for a follow up visit.There are two medical device reports associated with this event; this report is associated with the patient's left eye.
Additional Manufacturer Narrative
This supplemental report pertains to left eye (os).Additional information reported by the surgery center: there was no plans to remove os and the doctor stated that event was not due to intraocular lens (iol) product quality issue.Additional information reported by the patient: recovery has been slower than hoped for and that has lost some of her reading vision and will most likely need glasses when healing is complete.Experiencing vision flutter in right eye due to additional dryness caused by the stress of another surgery.If dominate eye takes over, it brings glare and halos to a manageable level.May not need to have the other lens replaced.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
Additional Manufacturer Narrative
Additional information: follow up was provided that the patient¿s symptoms of halos and glare initially reported have affected daytime vision.A photorefractive keratectomy(prk) was performed in (b)(6) 2017 to diminish symptoms.To date, the patient has indicated the symptoms have not resolved.The patient is being seen by an optometrist and claims the optometrist believes since nothing has helped that the original multi-focal lenses are the root of the problem and need to be replaced with standard lenses.The optometirist will be recommending this to the surgeon and because of the prk performed, the lens replacement will have to wait several months until it is safe to perform another surgery on both eyes.The patient commented that the iols implanted were a life changing, time consuming and costly experience.All pertinent information available to abbott medical optics has been submitted.
Additional Manufacturer Narrative
The patient confirmed the surgeon is replacing both iols.Although, the left eye iols has not been replaced at this time, the iol for the right eye was replaced on (b)(6) 2018.The patient¿s comments were of healing will take longer for this surgery unlike the initial surgery as it is more extensive and is hoping things will reach an improvement state and will get back to driving freedom that was lost.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.